Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 25, NWS Cheyenne, WY

May 14, 2007Albany County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 14, 2007, 1:56 PM MDT for Albany County, Wyoming. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2007, 1:56 PM MDT (19:56 UTC)
Expired
May 14, 2007, 2:45 PM MDT
In force
49 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 73 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2870 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 141956
SVRCYS
WYC001-142045-
/O.NEW.KCYS.SV.W.0025.070514T1956Z-070514T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
156 PM MDT MON MAY 14 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING...
  THIS INCLUDES THE CITY OF LARAMIE...

* UNTIL 245 PM MDT

* AT 153 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF LARAMIE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LARAMIE BY 210 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4146 10577 4129 10575 4132 10530 4162 10537

$$

HAHN
3 follow-up statements
000 
WWUS55 KCYS 142001
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
201 PM MDT MON MAY 14 2007

WYC001-142045-
/O.CON.KCYS.SV.W.0025.000000T0000Z-070514T2045Z/
ALBANY WY-
201 PM MDT MON MAY 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR EAST CENTRAL ALBANY COUNTY...

AT 157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF LARAMIE...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  3 MILES NORTH OF LARAMIE AT 210 PM MDT
  RURAL EASTERN ALBANY COUNTY AT 220 PM MDT

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4146 10570 4129 10572 4132 10530 4163 10534

$$

HAHN
000 
WWUS55 KCYS 142024
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
224 PM MDT MON MAY 14 2007

WYC001-142045-
/O.CON.KCYS.SV.W.0025.000000T0000Z-070514T2045Z/
ALBANY WY-
224 PM MDT MON MAY 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR EAST CENTRAL ALBANY COUNTY...

AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EAST CENTRAL ALBANY COUNTY...OR ABOUT 6 MILES NORTHEAST
OF LARAMIE...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN ALBANY COUNTY AT 240 PM MDT

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4152 10557 4131 10559 4132 10529 4159 10530

$$

HAHN
000 
WWUS55 KCYS 142041
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
241 PM MDT MON MAY 14 2007

WYC001-142051-
/O.EXP.KCYS.SV.W.0025.000000T0000Z-070514T2045Z/
ALBANY WY-
241 PM MDT MON MAY 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALBANY COUNTY
EXPIRES AT 245 PM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

ALTHOUGH THE WARNING HAS BEEN CANCELLED...THUNDERSTORMS WITH SMALL
HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL BE
POSSIBLE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4152 10557 4131 10559 4132 10529 4159 10530

$$

HAHN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:15 AM MDT, 10 hours 41 minutes earlier.

Area forecast discussion, May 14, 3:15 AM MDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MDT MON MAY 14 2007

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...COLD FRONT THRU DGW WITH
88D SHOWING BOUNDARY PUSHING SOUTH ACROSS SRN PLATTE COUNTY EARLY
THIS MORNING.  COLD FRONT WILL CONTINUE TO PUSH SOUTH AND SHOULD
CLEAR THE ENTIRE CWA BY MID MORNING.  SCTD SHOWERS AND TSTRMS WILL
DEVELOP BEHIND THE FRONT LATER THIS MORNING AND AFTN IN UPSLOPE
FLOW...AIDED BY APPROACH OF UPPER TROF WHICH WILL SWING ACROSS THE
CWA THIS AFTN INTO THE EARLY EVENING.  EXPECT PCPN TO CLEAR OUT
FAIRLY QUICKLY FROM NORTH TO SOUTH THIS EVENING AS UPPER TROF SHIFTS
EAST AND SFC HIGH BUILDS INTO THE AREA.  TUESDAY LOOKING MAINLY DRY
WITH MORE SEASONABLE TEMPERATURES...THOUGH A BIT OF INSTABILITY OVER
THE SOUTHERN MTNS MIGHT BE SUFFICIENT TO TOUCH OFF A FEW SHOWERS
CLOSE TO THE COLORADO BORDER DURING THE AFTERNOON.

.LONG TERM...WED THRU SUN...LARGE UPPER RIDGE TO BUILD INTO THE
REGION FOR WED THRU FRI.  COOLER SRLY RETURN FLOW AROUND CNTRL U.S.
SFC HIGH PRES WILL LINGER INTO WED...THEN TEMPS WARM TO ABOVE NORMAL
LEVELS LATER IN THE WEEK.  UPPER RIDGE FLATTENS AND SHIFTS E INTO
PLAINS SAT INTO SUN IN ADVANCE OF BROAD PAC NW UPPER TROF.  SOME
QUESTION AS TO HOW MUCH MOISTURE WILL BE AVBL FOR LATE DAY
SHWRS/TSTMS THRU THE PD...BUT EXPERIENCE OF LAST FEW DAYS SUGGESTS A
SLIGHT CHANCE WILL BE OK FOR NOW.  TEMPS STAY WARM THRU THE WEEKEND
AS COLD FRONT DOESNT MAKE INTO THE AREA UNTIL SUN NIGHT.  GOOD
AGREEMENT AND CONTINUITY FROM OTHER MODELS FOR ABOVE SCENARIO.

&&

.AVIATION...VFR CONDS EARLY THIS MORNING...THEN EXPECT SCTD SHOWERS
AND TSTRMS THIS AFTERNOON INTO THE EVENING.  MOISTENING SFC UPSLOPE
FLOW SHOULD PRODUCE AREAS OF MVFR/IFR CONDS LATER THIS AFTERNOON AND
TONIGHT ESPECIALLY OVER AND CLOSE TO THE MTNS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, May 14, 9:54 AM MDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
954 AM MDT MON MAY 14 2007

NEZ001>003-019>021-054-055-WYZ059>070-151130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
954 AM MDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE SCATTERED THUNDERSTORMS TODAY OVER MAINLY THE
SOUTHERN HALF OF THE AREA.  A FEW OF THE STORMS COULD PRODUCE BRIEF
HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO WIDELY SCATTERED LATE DAY THUNDERSTORMS WILL BE POSSIBLE
OVER MUCH OF THE AREA JUST ABOUT EVERY DAY FROM WEDNESDAY TO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:12 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie31 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.